Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 220, NWS Tulsa, OK

June 22, 2019Rogers County, Tulsa County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 22, 2019, 6:52 PM CDT for Rogers County, Tulsa County, Wagoner County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2019, 6:52 PM CDT (23:52 UTC)
Expired
Jun 22, 2019, 7:30 PM CDT
In force
38 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Rogers County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 11 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3189 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:23 PM CDT, 29 minutes earlier.

Area forecast discussion, Jun 22, 6:23 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
623 PM CDT Sat Jun 22 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Short-term aviation impacts from thunderstorms expected at
FSM/FYV/XNA/ROG/MLC through about 03z, with strong thunderstorm
outflow, IFR visibilities in heavy rainfall, lightning, and
intermittent MVFR ceilings expected. More widespread MVFR ceilings
expected to redevelop late tonight areawide. CAM guidance output now
suggests next round of thunderstorms that affects ern OK and nwrn AR
will move into the area from the northwest late tonight and Sunday
morning. Another round of convection develops late afternoon/early
Sunday evening along/ahead of approaching cold front.

&&

.PREV DISCUSSION... /Issued 310 PM CDT Sat Jun 22 2019/

DISCUSSION...
Main forecast concerns continue to be the severe thunderstorm
and heavy rainfall/flooding potential through early Monday
morning. The existing Flash Flood Watch has been expanded
southeastward into southeast Oklahoma and western Arkansas.

Scattered thunderstorm continue to develop this afternoon across
parts of southeast and east central Oklahoma, as well as west
central Arkansas, within the 850 mb moisture maximum in response
to a mid level disturbance lifting northward out of Texas. These
are currently remaining in check intensity wise, but some
strengthening could occur through the rest of the afternoon given
how much instability - around 5 kJ/kg on mesoanalysis - is
present across the region. Additional development is still
expected later tonight along the approaching cold front to our
northwest that would first affect northeast Oklahoma during the
evening hours. Severe thunderstorms remain most likely to the
northwest of Tulsa this evening associated with the cold front
development, with large hail and damaging winds the main threats,
outside of the flooding potential. Precipitable water values
approaching 2 inches exist on current mesoanalysis, and this
should further increase given the strong southerly low level flow
that is expected to continue. These well above normal precipitable
water values will lead to very efficient rainfall production,
with the potential for very high rainfall rates areawide. Overall
coverage may wane some through the morning hours tomorrow, before
expanding again during the afternoon along the cold front as the
upper level trough moves into the central United States. Highest
concern severe weather and flooding wise should shift to areas
along and southeast of Interstate 44 tomorrow afternoon and into
the overnight, with a slightly higher risk of tornadoes than
exists today. That said, the main threats tomorrow will continue
to be large hail, damaging winds, and flooding.

Thunderstorm potential will shift southeastward Sunday night, with
much of the activity ending by midday Monday. Low thunderstorm
chances will exist mainly during the daytime for much of next
week, with temperatures within a couple of degrees of normal
values for this time of year.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  86  64  85 /  80  80  70  10
FSM   75  88  69  87 /  60  70  90  30
MLC   73  86  65  85 /  70  60  80  20
BVO   72  84  62  84 /  80  80  70  10
FYV   71  82  65  83 /  70  80  90  30
BYV   72  85  64  85 /  70  80  90  30
MKO   72  85  65  84 /  80  70  80  20
MIO   71  83  63  83 /  80  80  90  20
F10   71  86  64  84 /  80  60  80  20
HHW   75  87  67  85 /  70  60  90  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Monday morning for OKZ049-053>076.

AR...Flash Flood Watch through Monday morning for ARZ001-002-010-011-
     019-020-029.

&&

SHORT TERM...22
AVIATION.....69
Hazardous weather outlook, Jun 22, 5:05 PM CDT, 1 hour 47 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
505 PM CDT Sat Jun 22 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
505 PM CDT Sat Jun 22 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

TORNADO.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...This Evening.

SEVERE THUNDERSTORM.
	RISK...Significant.
    AREA...Eastern Oklahoma and northwest Arkansas.
    ONSET...Ongoing.

	AREA AT GREATEST RISK...Southeast Oklahoma
                            and west central Arkansas .

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This Evening.

HEAVY RAIN.
	RISK...Significant.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Eastern Oklahoma.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered thunderstorms have developed this afternoon in conjunction
with an uncapped atmosphere and upper level disturbance moving
through the region. The greatest storm coverage into the evening
will be southeast of Interstate 44. Severe storms will continue
into the evening with damaging winds and large hail being the main
severe weather threats.

Additional thunderstorms are expected to develop through early evening
to the west along a cold front. These storms will move east into
parts of eastern Oklahoma this evening and overnight,
and will also pose a severe weather threat. An isolated tornado
will be possible this evening as the storms initially move into
northeast Oklahoma, with a transition into a damaging wind and
large hail threat with time later this evening and overnight. Locally
heavy rainfall will be a concern as well, with around 1 to 3
inches of rain likely across parts of eastern Oklahoma, with
locally higher amounts.

A Flash Flood Watch remains in effect for all of eastern Oklahoma
Oklahoma this evening through 7 am Monday morning.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Severe Thunderstorm Potential...High Wind Potential
      ...Heavy Rain Potential.
MONDAY through Friday...Thunderstorm Potential.

EXTENDED DISCUSSION...
Another round of severe weather and locally heavy rainfall is
expected for Sunday and Sunday night. All modes of severe weather
will be possible for Sunday.

Widespread 1 to 3 inch rainfall amounts are expected Sunday and
Sunday night with localized amounts of 4 to 6 inches possible.
This will likely result in flash flooding and river flooding. Several
rivers are expected to go to minor or moderate flood during this
heavy rainfall event. The main thunderstorm activity will begin
to push southeast of the region by Monday morning.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency management and other first responders should prepare
for the potential for significant flash flooding Sunday, including
the threat for river flooding. A few rivers could go to major
flood depending on the exact placement of the heavier rainfall
axis.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 22, 5:11 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
511 PM CDT Sat Jun 22 2019

ARZ011-020-222245-
Madison AR-Franklin AR-
511 PM CDT Sat Jun 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON AND NORTHEASTERN
FRANKLIN COUNTIES UNTIL 545 PM CDT...

At 510 PM CDT, a strong thunderstorm was located 4 miles north of
Cass, moving north at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Huntsville...                     St. Paul...
Cass...                           Saint Paul...
Japton...                         Kingston...
Witter...                         Aurora...
Georgetown...                     Dutton...
Redding...                        Delaney...
Brashears...                      Crosses...
Patrick...                        Combs...
Turners Bend...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3564 9378 3571 9397 3573 9396 3573 9391
      3574 9391 3575 9389 3576 9390 3576 9396
      3615 9382 3605 9351
TIME...MOT...LOC 2210Z 201DEG 35KT 3575 9385
Special weather statement, Jun 22, 5:19 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
519 PM CDT Sat Jun 22 2019

ARZ011-020-222245-
Madison AR-Franklin AR-
519 PM CDT Sat Jun 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON AND
NORTHEASTERN FRANKLIN COUNTIES UNTIL 545 PM CDT...

At 517 PM CDT, a strong thunderstorm was located 6 miles southwest of
Pettigrew, moving north at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Aurora...                         Taft...
Saint Paul...                     Pettigrew...
Kingston...                       Witter...
Boston...                         Dutton...
Red Star...                       Weathers...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3595 9349 3593 9349 3592 9351 3588 9351
      3588 9352 3584 9353 3580 9352 3576 9354
      3577 9370 3566 9370 3570 9383 3615 9367
      3608 9345 3597 9345
TIME...MOT...LOC 2217Z 201DEG 35KT 3574 9370
Special weather statement, Jun 22, 5:52 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Tulsa OK
552 PM CDT Sat Jun 22 2019

ARZ029-OKZ076-222315-
Sebastian AR-Le Flore OK-
552 PM CDT Sat Jun 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SEBASTIAN AND
NORTHEASTERN LE FLORE COUNTIES UNTIL 615 PM CDT...

At 552 PM CDT, a strong thunderstorm was located near Heavener,
moving northeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Poteau...                         Heavener...
Wister...                         Howe...
Midland...                        Cameron...
Heavener Runestone State Park...  Shady Point...
Hodgen...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3477 9458 3485 9478 3523 9462 3512 9432
TIME...MOT...LOC 2252Z 205DEG 28KT 3488 9464
Special weather statement, Jun 22, 5:57 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
557 PM CDT Sat Jun 22 2019

OKZ070-071-222330-
Muskogee OK-McIntosh OK-
557 PM CDT Sat Jun 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MCINTOSH AND WEST CENTRAL
MUSKOGEE COUNTIES UNTIL 630 PM CDT...

At 557 PM CDT, a strong thunderstorm was located near Eufaula, moving
northeast at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Eufaula...                        Checotah...
Warner...                         Rentiesville...
Stidham...                        Lake Eufaula State Park...
Vivian...                         Onapa...

This includes Interstate 40 in Oklahoma between mile markers 256 and
275.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3562 9560 3550 9530 3529 9547 3530 9550
      3528 9552 3526 9551 3525 9557 3522 9561
      3522 9562 3524 9560 3525 9561 3523 9566
      3527 9575
TIME...MOT...LOC 2257Z 206DEG 23KT 3530 9562
Special weather statement, Jun 22, 6:14 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
614 PM CDT Sat Jun 22 2019

ARZ029-OKZ076-230000-
Sebastian AR-Le Flore OK-
614 PM CDT Sat Jun 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN AND EAST
CENTRAL LE FLORE COUNTIES UNTIL 700 PM CDT...

At 613 PM CDT, a strong thunderstorm was located 5 miles southeast
of Poteau, and a second was located 5 miles south of Heavener.
Movement was northeast at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Fort Smith...                     Poteau...
Greenwood...                      Pocola...
Heavener...                       Mansfield...
Hackett...                        Howe...
Hartford...                       Huntington...
Bonanza...                        Midland...
Cameron...                        Heavener Runestone State Park...
Excelsior...                      Fort Smith Regional Airport...
Jenny Lind...                     Rock Island...
Patterson...                      Arkola...

This includes Interstate 540 near mile marker 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3506 9425 3506 9423 3497 9424 3495 9434
      3496 9437 3494 9439 3495 9441 3493 9444
      3482 9445 3473 9463 3505 9464 3535 9437
      3509 9417
TIME...MOT...LOC 2313Z 213DEG 28KT 3501 9455 3481 9461
Special weather statement, Jun 22, 6:33 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
633 PM CDT Sat Jun 22 2019

OKZ060-061-066-067-070-230015-
Tulsa OK-Muskogee OK-Okmulgee OK-Rogers OK-Wagoner OK-
633 PM CDT Sat Jun 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...WESTERN
WAGONER...NORTHWESTERN MUSKOGEE...NORTHEASTERN OKMULGEE AND
SOUTHEASTERN TULSA COUNTIES UNTIL 715 PM CDT...

At 632 PM CDT, a strong thunderstorm was located near Stonebluff,
and a second was located 4 miles south of Bald Hill. Movement was
north at 45 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Claremore...                      Owasso...
Bixby...                          Coweta...
Catoosa...                        Verdigris...
Haskell...                        Inola...
Bald Hill...                      Stonebluff...
Taiwah...                         Tiawah...
Oneta...                          Eram...
Leonard...

This includes Interstate 44 between mile markers 232 and 249.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3628 9545 3634 9580 3566 9590 3560 9574
TIME...MOT...LOC 2332Z 189DEG 40KT 3590 9573 3568 9581

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:02 PM CDTSpecial Weather StatementTSALeFlore28 min
Jun 22, 3:42 PM CDTSpecial Weather StatementTSASequoyah33 min
Jun 22, 3:45 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah45 min
Jun 22, 3:51 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Sequoyah39 min
Jun 22, 4:19 PM CDTSpecial Weather StatementTSAHaskell26 min
Jun 22, 5:05 PM CDTSpecial Weather StatementTSALatimer25 min
Jun 22, 5:52 PM CDTSpecial Weather StatementTSALeFlore23 min
Jun 22, 5:57 PM CDTSpecial Weather StatementTSAMcIntosh33 min
Jun 22, 6:33 PM CDTSpecial Weather StatementTSAWagoner42 min
Jun 22, 9:07 AM CDTRiver Flood AdvisoryTSAFranklin, Johnson, Logan11 hr
Jun 22, 3:34 PM CDTSpecial Weather StatementTSACrawford, Sebastian26 min
Jun 22, 3:49 PM CDTSpecial Weather StatementTSACrawford26 min
Jun 22, 4:31 PM CDTSpecial Weather StatementTSAWashington29 min
Jun 22, 5:11 PM CDTSpecial Weather StatementTSAMadison34 min
Jun 22, 5:19 PM CDTSpecial Weather StatementTSAMadison26 min
Jun 22, 6:14 PM CDTSpecial Weather StatementTSASebastian46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.